Florida, 2004

Funnel Cloud in Florida, April 13, 2004

April 13, 2004 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 13, 1:30 PM EST, 30 minutes earlier.

Area forecast discussion, Apr 13, 1:30 PM EST, 30 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT TUE APR 13 2004

.DISCUSSION...LAST ROUND OF SHOWERS/TSTMS DEVELOPING ACROSS FORECAST
AREA ATTM. SOME REACHING SEVERE LEVELS. WX CONDS TO IMPROVE
SIGNIFICANTLY TONIGHT AS UPPER TROF/ASSOCIATED UPPER JET MOVE
FURTHER EAST. STRONG UPPER LVL CONVERGENCE/SUBSIDENCE AND COLD AIR
ADVECTION TO BE THE DOMINANT WX FEATURE THROUGH NEXT SEVERAL DAYS(AT
LEAST THROUGH FRI) WITH VERY LITTLE PRECIP...IF ANY. MAX TEMPS TO
REMAIN IN THE MID 70S AND MINS IN THE M50/L60S THROUGH AT LEAST THU
NIGHT. SOME SPOTS IN THE INTERIOR AND SUBURBS OF ERN METRO AREAS
COULD EVEN SEE TEMPS IN THE UPPER 40S WED NIGHT/THU MORNING. SFC
HIGHS TO BE THE DOMINANT WX FEATURE THROUGH THE EXTENDED PORTION OF
THE FORECAST.
&&

.MARINE...MAIN PROBLEM WILL BE ROUGH SEAS OVER THE GULF OF MEX
WATERS. STG WINDS BEHIND A COLD FRONT IN THE GULF OF MEX HAVE
GENERATED A SHORT PERIOD (8 TO 9 SEC) SWELL ALREADY INDICATED BY
MOST OF THE BUOYS OVR THE WEST-CENTRAL GULF. WNAWAVE HAS A GOOD
HANDLE OF THIS EVENT...SO WILL GO CLOSE TO ITS SOLUTION. EXPECT SEAS
TO BUILD ABOVE SCA CRITERIA TONIGHT AND CONDITIONS TO BE ROUGH
ENOUGH TO GRANT A HIGH SURF ADVISORY BEFORE THE NIGHT IS OVER. OVER
THE ATLANTIC...NORTHERLY FLOW BEHIND THE FRONT WILL RESULT IN SEAS
IN THE GULF STREAM BUILDING TO 8 FEET TONIGHT AND TO 10 FEET BY WED
NIGHT. SEAS SHOULD START TO SUBSIDE AFTER WED NIGHT WHEN LOW LVL
FLOW BECOMES MORE EASTERLY.
&&

.FIRE WEATHER...A RATHER DRY AIR MASS WILL SPREAD SOUTH ACROSS S.
FLA BEHIND THE COLD FRONT. MEAN RELATIVE HUMIDITIES VALUES ARE
EXPECTED TO FALL BELOW 35 PERCENT FOR AT LEAST FOUR HOURS WED
AFTERNOON. THIS WILL RESULT IN AN INCREASED FIRE WX DANGER ACROSS
MOST OF THE AREA WED AFTERNOON. DECIDED TO GO AHEAD AND ISSUE A FIRE
WEATHER WATCH.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH   57 73 52 74 / 20 00 MM 00
FORT LAUDERDALE   60 76 55 76 / 40 00 MM 00
MIAMI             60 75 55 76 / 40 00 MM 00
NAPLES            57 71 53 75 / 20 00 MM 00
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
 SCA FOR ATLANTIC WATERS AND GULF OF MEX WATERS.
 HSA TONIGHT WESTERN COLLIER/MAINLAND MONROE BEACHES
 FIRE WEATHER WATCH ALL BUT COASTAL SECTIONS WED AFTERNOON.
&&

47
Hazardous weather outlook, Apr 13, 7:40 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
840 AM EDT TUE APR 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ063-066>075-131839-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
840 AM EDT TUE APR 13 2004

.DAY ONE...TODAY

...WIND ADVISORY UNTIL NOON FOR BROWARD..COLLIER..MIAMI-DADE AND
MAINLAND MONROE...

STRONG SOUTHWEST WINDS ASSOCIATED WITH A LARGE LOW PRESSURE OVER THE
SOUTHEASTERN U.S. WILL PRODUCE WIND GUSTS TO 40 MPH OVER MUCH OF
SOUTH FLORIDA THIS MORNING.

SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH LIGHTNING AND
GUSTY WINDS AS THEIR MAIN THREATS.

THESE STRONG WINDS WILL PRODUCE A MODERATE CHANCE OF RIP CURRENTS
ALONG THE GULF COAST BEACHES OF COLLIER AND MAINLAND MONROE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 13, 10:38 AM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1138 AM EDT TUE APR 13 2004

FLZ073-075-131637-
MAINLAND MONROE-WESTERN DADE-
1138 AM EDT TUE APR 13 2004

...SHOWERS PRODUCING WINDS GUSTS UP TO 40 MPH...

A CLUSTER OF SHOWERS OVER MAINLAND MONROE COUNTY WILL MOVE NORTHEAST
AT 30 MPH AND INTO WESTERN MIAMI-DADE COUNTY THROUGH 1230 PM. THE
SHOWERS WILL BE CAPABLE OF PRODUCING WINDS GUSTS UP TO 40 MPH AND
COULD BECOME THUNDERSTORMS. SOME LOCATIONS THAT COULD BE AFFECTED BY
THESE SHOWERS ARE WILDERNESS WATERWAY SOUTH IN MAINLAND MONROE...AND
SHARK VALLEY OBS TOWER IN MIAMI-DADE COUNTY.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Local storm report, Apr 13, 10:39 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1139 AM EDT TUE APR 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 AM     NON-TSTM WND DMG PAHOKEE                 26.82N 80.66W
04/13/2004                   PALM BEACH         FL   EMERGENCY MNGR

            STRONG WINDS PRODUCED MINOR DAMAGE TO AWNINGS AND
            CARPORTS...BRANCHES OF TREES.

0300 AM     NON-TSTM WND DMG BELLE GLADE             26.69N 80.67W
04/13/2004                   PALM BEACH         FL   LAW ENFORCEMENT

            TREES AND LIMBS DOWN...AWNINGS AND TRAILER SKIRTS RIPPED
            OFF...ONE TRAILER LOST A ROOF...STORE FRONT WINDOW
            BROKEN...MINOR DAMAGE IN CITY OF BELLE GLADE.

0230 AM     NON-TSTM WND DMG SOUTH BAY               26.66N 80.72W
04/13/2004                   PALM BEACH         FL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN...FELL ON AND SEVERELY DAMAGED 4
            TRAILERS IN SOUTH BAY. WINDOWS BROKEN AND CARPORTS
            DAMAGED IN TOWN. POWER POLES ALSO DOWN IN TOWN.

&&

RLP
Special weather statement, Apr 13, 12:13 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT TUE APR 13 2004

FLZ067-068-071-072-131815-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-
113 PM EDT TUE APR 13 2004

...THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH MOVING INTO PALM BEACH
AND BROWARD COUNTIES...

SCATTERED THUNDERSTORMS ARE DEVELOPING OVER THE INTERIOR REGION OF
SOUTH FLORIDA AND WILL MOVE NORTHEAST AT 30 MPH. THE THUNDERSTORMS
WILL MOVE INTO THE WESTERN PORTIONS OF PALM BEACH AND THE EVERGLADES
OF BROWARD COUNTY BETWEEN 130 PM 2 PM.

THE THUNDERSTORMS WILL THEN CONTINUE TO MOVE NORTHEAST INTO THE METRO
REGIONS OF PALM BEACH AND BROWARD COUNTIES BETWEEN 145 PM AND 215 PM.
SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORMS ARE CORAL
SPRINGS....WESTON...HILLSBORO BEACH...AND DEERFIELD BEACH IN BROWARD.
IN PALM BEACH COUNTY...THE LOCATIONS THAT COULD BE AFFECTED ARE BOCA
RATON...HIGHLAND BEACH...AND DELRAY BEACH.

THE THUNDERSTORMS CAN PRODUCE WINDS GUSTS UP TO 40 MPH...CLOUD TO
GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR
SEE LIGHTNING MOVE INSIDE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Apr 13, 12:25 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT TUE APR 13 2004

FLZ070-075-131625-
EASTERN COLLIER-MAINLAND MONROE-
125 PM EDT TUE APR 13 2004

...STRONG THUNDERSTORM MOVING INTO MONROE AND EASTERN COLLIER
COUNTIES...

A STRONG THUNDERSTORM MOVING FROM THE NEARSHORE WATERS OF MAINLAND
MONROE COUNTY WILL MOVE NORTHEAST AT 35 MPH INTO MONROE AND EASTERN
COLLIER COUNTIES BETWEEN 130 PM AND 2 PM. SOME LOCATIONS THAT COULD
AFFECTED ARE WILDERNESS WATERWAY NORTH...EVERGLADES CITY...AND MONROE
STATION. THE THUNDERSTORM COULD PRODUCE WIND GUSTS UP TO 40
MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU
HEAR THUNDER OR SEE LIGHTNING MOVE INSIDE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Apr 13, 1:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT TUE APR 13 2004

FLZ072-074-131915-
BROWARD METROPOLITAN-DADE METROPOLITAN-
213 PM EDT TUE APR 13 2004

...SCATTERED THUNDERSTORMS WITH WIND GUSTS UP TO 40 MPH MOVING INTO
METRO REGIONS OF BROWARD AND MIAMI-DADE AND BROWARD COUNTIES...

SCATTERED THUNDERSTORMS OVER THE INTERIOR REGION OF
SOUTH FLORIDA AND WILL MOVE NORTHEAST AT 30 MPH AND INTO THE METRO
AREAS OF BROWARD AND MIAMI-DADE COUNTIES BETWEEN 230 PM AND 3 PM.
SOME LOCATIONS THAT COULD BE AFFECTED ARE
MIAMI-LAKES...DORAL...HIALEAH...AVENTURA...AND LITTLE HAITI IN
MIAMI-DADE COUNTY.  FOR BROWARD COUNTY SOME LOCATIONS THAT THE STORMS
SHOULD AFFECT ARE PEMBROKE PINES...SUNRISE...WESTON...AND HOLLYWOOD.

THE THUNDERSTORMS CAN PRODUCE WINDS GUSTS UP TO 40 MPH...CLOUD TO
GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. IF YOU HEAR THUNDER OR
SEE LIGHTNING MOVE INSIDE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The radar

The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Broward

When
April 13, 2:00 PM EST
Where
Broward County, Plantation
Reported by
TRAINED SPOTTER
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

A SKYWARN spotter reported a funnel cloud.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383815.